Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 122, NWS Indianapolis, IN

June 30, 2005Hamilton County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 10:28 AM EST for Hamilton County, Madison County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 10:28 AM EST (15:28 UTC)
Expired
Jun 30, 2005, 11:00 AM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hamilton County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 301529
SVRIND
INC057-095-301600-
/O.NEW.KIND.SV.W.0122.050630T1528Z-050630T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EST THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA
  CENTRAL MADISON COUNTY IN CENTRAL INDIANA
  THIS INCLUDES THE CITY OF ANDERSON

* UNTIL 1100 AM EST

* AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LAPEL...OR ABOUT
  13 MILES WEST OF ANDERSON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAPEL AROUND 1035 AM EST
  EDGEWOOD AROUND 1045 AM EST
  RIVER FOREST AROUND 1050 AM EST
  ANDERSON AROUND 1055 AM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4022 8600 4004 8604 3998 8560 4019 8557

$$
DRT
3 follow-up statements
000 
WWUS53 KIND 301540
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 AM EST THU JUN 30 2005

INC057-095-301600-
/O.CON.KIND.SV.W.0122.000000T0000Z-050630T1600Z/
HAMILTON-MADISON-
1039 AM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM EST FOR
NORTHEASTERN HAMILTON AND CENTRAL MADISON COUNTIES...

AT 1036 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LAPEL...
OR ABOUT 8 MILES WEST OF ANDERSON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGEWOOD AROUND 1045 AM EST
  RIVER FOREST AROUND 1050 AM EST
  ANDERSON AROUND 1055 AM EST
  CHESTERFIELD AROUND 1100 AM EST

LAT...LON 4021 8590 4004 8593 3998 8560 4019 8557

$$
DRT
000 
WWUS53 KIND 301549
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1048 AM EST THU JUN 30 2005

INC057-301558-
/O.CAN.KIND.SV.W.0122.000000T0000Z-050630T1600Z/
HAMILTON-
1048 AM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS
CANCELLED...

LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557

$$

INC095-301600-
/O.CON.KIND.SV.W.0122.000000T0000Z-050630T1600Z/
MADISON-
1048 AM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM EST FOR
CENTRAL MADISON COUNTY...

AT 1042 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAPEL...OR 
ABOUT 7 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGEWOOD AROUND 1055 AM EST
  ANDERSON AROUND 1100 AM EST

LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557

$$
DRT
000 
WWUS53 KIND 301558
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EST THU JUN 30 2005

INC095-301608-
/O.EXP.KIND.SV.W.0122.000000T0000Z-050630T1600Z/
MADISON-
1058 AM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES
AT 1100 AM EST...

THE STORM THAT PROMPTED THE WARNING WAS WEAKENING AND NO LONGER 
EXPECTED TO PRODUCE SEVERE WEATHER. 

LAT...LON 4018 8586 4004 8586 3998 8560 4019 8557

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 AM EST, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 3:20 AM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EST THU JUN 30 2005

.DISCUSSION...STG UPPR SYS CURRENTLY OVR THE NRN PLAINS/MIDWEST
XPCTD TO PUSH ENE ACRS THE GRTLKS TONIGHT AND INTO SERN CANADA BY
FRI. FAIRLY ZONAL FLOW WL DVLP IN THE WAKE OF THIS SYS. MODELS IN
PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS.

TODAY/TONIGHT...SOME LIFT BEING GENERATED ACRS IL EARLY THIS MORN IN
MID LVL WAA ADVECTION AS EVIDENCED BY EXPANDING CLD SHIELD. NOT
SEEING ANY CONVECTION YET...BUT WOULD NOT SURPRISED IF SOME DVLPD
LTR THIS MORN AS THIS ZONE MOVES THRU THE AREA. OTRW...APPEARS CDFNT
WL PASS THRU THE CWA TONIGHT...ALTHOUGH MODELS WIND FIELDS SUGGEST
PSBL OUTFLOW FM CONVECTION TO THE W MAY MOV INTO THE AREA BY EARLY
AFT. AS FAR AS SVR THREAT...WOULD LIKE TO SEE A BIT MORE DEEP SHEAR
AND MID LVL JET ORIENTATED MORE NORMAL TO FNT...BUT THINK POTENTIAL
INSTABILITY WL MAKE UP FOR THAT WITH LI/S TO -11 PSBL BY THE AFT
HRS. NOT SURE IF THE MAIN THREAT WL COME WITH PSBL OUTFLOW THIS
AFT...WITH FNT TONIGHT...OR BOTH...BUT MODELS SUGGEST THE BIGGER
THREAT WL BE EARLY TONIGHT. WL MENTION SVR IN ZONES THIS AFT AND
EVEN. WL GO WITH CHC POPS TODAY AND LIKELY TONIGHT.

IN THE LTR PDS...WL PUT IN CHC POPS IN THE SE ZONES FOR FRI MORN TO
COVER ANY LINGERING ACTVTY...OTRW DRIER AND MORE STABLE AIR WL BEGIN
TO FILTER INTO THE AREA ON FRI AND FRI NIGHT.

BASED ON LO LVL THICKNESSES AND UPSTREAM HIGHS YESTERDAY...NGM MOS
GUIDANCE FOR TODAY LOOKS OK...BUT IF THERE IS AN OUTFLOW PASSAGE
THIS AFT...TEMPS WL BE TOO WARM. MOS HIGHS ON FRI LOOK A LTL TOO
WARM...ESPECIALLY OVR THE NRN ZONES. LOWS LOOK PRETTY GOOD FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 30, 5:27 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EST THU JUN 30 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
527 AM EST THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM ACTIVITY IS EXPECTED TODAY AND TONIGHT ACROSS CENTRAL
INDIANA. PRESENT INDICATIONS ARE THAT SOME OF THESE STORMS MAY BE
SEVERE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL ARE THE MAIN
THREATS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE...
PARTICULARLY NORTHEAST OF A LAFAYETTE TO NEW CASTLE LINE.
THE MAIN THREAT FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT NOONTIME
TODAY THROUGH ABOUT MIDNIGHT TONIGHT.

IN ADDITION...HEAT INDICES IN THE 100 TO 105 DEGREE RANGE ARE
POSSIBLE FOR A FEW HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM ACTIVITY IS POSSIBLE FROM INDEPENDENCE DAY THROUGH
WEDNESDAY. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

JAS

In the hours before

Local storm report, Jun 30, 8:45 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     7 S NEWPORT             39.78N 87.41W
06/30/2005                   VERMILLION         IN   PUBLIC

            PARTIAL ROOF BLOWN OFF POLE BARN

&&

MSHARTRA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:51 PM ESTSevere Thunderstorm WarningINDHoward41 min
Jun 30, 5:36 PM ESTSevere Thunderstorm WarningINDHoward24 min
Jun 30, 5:56 PM ESTSevere Thunderstorm WarningINDDelaware, Randolph49 min
Jun 30, 6:08 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison37 min
Jun 30, 6:28 PM ESTSevere Thunderstorm WarningINDRandolph47 min
Jun 30, 6:46 PM ESTSevere Thunderstorm WarningINDHenry45 min
Jun 30, 6:57 PM ESTSevere Thunderstorm WarningINDGreene, Owen44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.